Ergodicity of eigenfunctions for ergodic billiards

Steven Zelditch*, Maciej Zworski

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

117 Scopus citations


We give a simple proof of ergodicity of eigenfunctions of the Laplacian with Dirichlet boundary conditions on compact Riemannian manifolds with piecewise smooth boundaries and ergodic billiards. Examples include the "Bunimovich stadium", the "Sinai billiard" and the generic polygonal billiard tables of Kerckhoff, Masur and Smillie.

Original languageEnglish (US)
Pages (from-to)673-682
Number of pages10
JournalCommunications in Mathematical Physics
Issue number3
StatePublished - 1996

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Ergodicity of eigenfunctions for ergodic billiards'. Together they form a unique fingerprint.

Cite this